Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 754, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 6, 2017, 6:55 PM CDT for Knox County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 6:55 PM CDT (23:55 UTC)
- Expired
- Aug 6, 2017, 8:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
County Knox County, TX
The radar
The Dyess AFB radar (KDYX), 119 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1278 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
142
WUUS54 KOUN 062355
SVROUN
TXC275-070100-
/O.NEW.KOUN.SV.W.0754.170806T2355Z-170807T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
655 PM CDT SUN AUG 6 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southwestern Knox County in northern Texas...
* Until 800 PM CDT
* At 655 PM CDT, a severe thunderstorm was located 9 miles northwest
of Knox City, moving southeast at 10 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Knox City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3340 9999 3355 9999 3355 9989 3340 9970
TIME...MOT...LOC 2355Z 327DEG 7KT 3350 9996
HAIL...1.25IN
WIND...70MPH
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:35 PM CDT, 20 minutes earlier.
Area forecast discussion, Aug 6, 6:35 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Norman OK 635 PM CDT Sun Aug 6 2017 .DISCUSSION... The 00Z aviation discussion follows.... && .AVIATION... There is a lot of uncertainty regarding convective development this evening and overnight, since the fate of storm development in our forecast area will be partially dependent on what happens with the large storm cluster from NW/KSJT to W/KFTW...and how much lift the weak cold front (across central/southern Oklahoma) can generate. TSRA were already mentioned in the TAFs for KLAW and KSPS for this evening, and that seems reasonable, and likely enough to keep, but storms are by no means definite at either site. Models and recent history suggest that low clouds, mostly with bases from 1,000 to 2,000 ft, but sometimes lower, will form overnight, and will persist through at least mid-morning, if not early afternoon on Monday. Winds are expected to be mainly from the northeast at 10 to 15 kt, except, of course, in/near thunderstorms. CmS && .PREV DISCUSSION... /issued 234 PM CDT Sun Aug 6 2017/ DISCUSSION... Large complex of storms moved through overnight and this morning, overturning much of the airmass across the area. There looks to be some recovery going on across parts of central and southern Oklahoma into north Texas this afternoon to the south of advancing surface front. Could see scattered convection develop later this afternoon along and south of this boundary across southern Oklahoma. This activity would then shift south into north Texas overnight. Some heavy rainfall is possible, but anticipate more widespread potentially flooding rain to be south of the area. Do not anticipate a flood watch at this time. Rain chances linger across the south Monday, but a majority of the area may remain dry Monday and Tuesday before another active period commences Tue night/Wed and continues into next weekend. This should keep temperatures in check through much of the upcoming week with 80s being the rule for highs with most of the 90s confined to western north Texas. Flood watches may be necessary by later in the week if what the models show comes to fruition. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 83 68 84 / 10 10 10 20 Hobart OK 70 84 69 86 / 20 20 10 20 Wichita Falls TX 73 85 71 87 / 60 30 20 30 Gage OK 65 80 64 83 / 10 10 10 20 Ponca City OK 66 82 66 82 / 0 0 0 10 Durant OK 72 84 71 85 / 70 40 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/03/23
Hazardous weather outlook, Aug 6, 12:11 PM CDT, 6 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1211 PM CDT Sun Aug 6 2017 OKZ004>048-050>052-TXZ083>090-071015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1211 PM CDT Sun Aug 6 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This afternoon and tonight... .Thunderstorms... There is a Marginal Risk of severe thunderstorms this afternoon and evening. The risk area is generally along and south of an Altus to Ardmore and Durant line. A nearly stationary outflow boundary, combined with strong afternoon heating should result in scattered showers and thunderstorms. Moderate instability will result in a few strong to severe storms, mainly between 3 pm and 9 pm. Damaging wind gusts to 70 mph and some hail will be possible with the stronger storms. Heavy Rain/Flooding... Thunderstorms could produce heavy rainfall this afternoon and tonight, resulting in localized flooding. The most likely locations to experience heavy rain and flooding are portions of southern Oklahoma and north Texas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms chances will continue through next Saturday across parts of Oklahoma and north Texas. A few strong to severe thunderstorms with damaging winds will be possible at times, but widespread or significant severe weather is not expected. .Heavy Rain/Flooding... Thunderstorms may produce locally heavy rainfall across the area anytime Monday through next Saturday. Several inches of rainfall may occur across parts of Oklahoma and north Texas through the middle of next week. The heavy rainfall may result in flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 6, 6:03 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
603 PM CDT SUN AUG 6 2017
OKZ041-046-062345-
Carter OK-Murray OK-
603 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Carter and
southwestern Murray Counties Until 645 PM CDT...
AT 558 PM CDT, a strong thunderstorm was located near Pooleville,
moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Reduced visibility due to heavy rainfall...
Frequent cloud to ground lightning...
Locations impacted include...
Pooleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3433 9742 3446 9746 3451 9722 3451 9721
3434 9720
TIME...MOT...LOC 2258Z 253DEG 7KT 3442 9737
03Special weather statement, Aug 6, 6:16 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
616 PM CDT SUN AUG 6 2017
TXZ085-086-070000-
Wichita TX-Wilbarger TX-
616 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Wichita and east
central Wilbarger Counties Until 700 PM CDT...
AT 615 PM CDT, a strong thunderstorm was located near Harrold, moving
east at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Frequent cloud to ground lightning...
Locations impacted include...
Electra, Harrold and Haynesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3405 9913 3418 9911 3420 9909 3420 9901
3421 9898 3417 9887 3416 9888 3415 9887
3416 9886 3412 9876 3396 9880
TIME...MOT...LOC 2315Z 285DEG 17KT 3411 9903
03Special weather statement, Aug 6, 6:28 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
628 PM CDT SUN AUG 6 2017
TXZ086-070000-
Wichita TX-
628 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Wichita County Until
700 PM CDT...
AT 625 PM CDT, a strong thunderstorm was located 8 miles north of
Mankins, moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Iowa Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3395 9893 3394 9865 3384 9868 3383 9883
3384 9892
TIME...MOT...LOC 2325Z 274DEG 10KT 3390 9882
03Special weather statement, Aug 6, 6:35 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 635 PM CDT SUN AUG 6 2017 OKZ047-051-070015- Johnston OK-Marshall OK- 635 PM CDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Johnston and northwestern Marshall Counties Until 715 PM CDT... AT 631 PM CDT, a strong thunderstorm was located over Mannsville, moving east at 10 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Reduced visibility due to hevy rainfall... Frequent cloud to ground lightning... Locations impacted include... Madill, Tishomingo, Mannsville, Ravia and Russett. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3414 9693 3425 9693 3427 9670 3410 9671 TIME...MOT...LOC 2331Z 273DEG 10KT 3418 9688 03
Special weather statement, Aug 6, 6:40 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
640 PM CDT SUN AUG 6 2017
OKZ040-041-046-070030-
Carter OK-Garvin OK-Murray OK-
640 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Carter...south
central Garvin and southwestern Murray Counties Until 730 PM CDT...
AT 639 PM CDT, strong thunderstorms were along a line extending from
near Turner Falls to near Pooleville to 3 miles northwest of Tatums,
moving east at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Tatums, Ratliff City, Hennepin, Pooleville, Turner Falls and Lake Of
The Arbuckles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3445 9703 3453 9731 3455 9756 3438 9756
3432 9712
TIME...MOT...LOC 2339Z 271DEG 13KT 3440 9715 3443 9735 3451 9752
03Special weather statement, Aug 6, 6:50 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
650 PM CDT SUN AUG 6 2017
TXZ087-070030-
Knox TX-
650 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Knox County Until
730 PM CDT...
AT 649 PM CDT, a strong thunderstorm was located 8 miles northwest of
Knox City, moving southeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Frequent cloud to ground lightning...
Locations impacted include...
Knox City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3340 9999 3354 9999 3354 9998 3347 9965
3346 9965 3340 9966
TIME...MOT...LOC 2349Z 295DEG 16KT 3349 9993
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:01 AM CDT | Special Weather Statement | OUN | Wilbarger | 44 min |
| Aug 6, 3:40 AM CDT | Special Weather Statement | OUN | Wichita | 50 min |
| Aug 6, 4:17 AM CDT | Special Weather Statement | OUN | Clay, Wichita | 43 min |
| Aug 6, 5:01 AM CDT | Special Weather Statement | OUN | Clay | 44 min |
| Aug 6, 2:40 PM CDT | Special Weather Statement | OUN | Clay | 20 min |
| Aug 6, 2:47 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 13 min |
| Aug 6, 3:18 PM CDT | Special Weather Statement | OUN | Baylor | 27 min |
| Aug 6, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 43 min |
| Aug 6, 3:34 PM CDT | Special Weather Statement | OUN | Clay | 26 min |
| Aug 6, 4:09 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 45 min |
| Aug 6, 4:17 PM CDT | Special Weather Statement | OUN | Clay | 43 min |
| Aug 6, 4:39 PM CDT | Special Weather Statement | OUN | Knox | 36 min |
| Aug 6, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 46 min |
| Aug 6, 5:00 PM CDT | Special Weather Statement | OUN | Archer | 30 min |
| Aug 6, 5:04 PM CDT | Special Weather Statement | OUN | Clay | 41 min |
| Aug 6, 5:20 PM CDT | Special Weather Statement | OUN | Wichita | 40 min |
| Aug 6, 5:38 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 52 min |
| Aug 6, 6:07 PM CDT | Areal Flood Advisory | OUN | Wichita | 3 hr |
| Aug 6, 6:16 PM CDT | Special Weather Statement | OUN | Wichita | 44 min |
| Aug 6, 6:28 PM CDT | Special Weather Statement | OUN | Wichita | 32 min |
| Aug 6, 6:37 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 53 min |
| Aug 6, 6:50 PM CDT | Special Weather Statement | OUN | Knox | 40 min |
| Aug 6, 6:59 PM CDT | Areal Flood Advisory | OUN | Wichita, Wilbarger | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.